zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Finite difference methods and a Fourier analysis for the fractional reaction-subdiffusion equation. (English) Zbl 1144.65057
This paper deals with a fractional reaction-subdiffusion equation (FR-subDE) in a bounded domain in which both the motion and the reaction terms are affected by the subdiffusive character of the process. An implicit finite difference method (IFDM) and an explicit finite difference method (EFDM) for the FR-subDE are proposed. The stability and the convergence of the IFDM and EFDM are discussed using a Fourier analysis and the solvability of the IFDM is proved. A comparison between the exact solution and the two numerical solutions shows the agreement of the theoretical analysis with the numerical results.

MSC:
65M06Finite difference methods (IVP of PDE)
65M12Stability and convergence of numerical methods (IVP of PDE)
35K57Reaction-diffusion equations
WorldCat.org
Full Text: DOI
References:
[1] Gorenflo, R.; Mainardi, F.: Random walk models for space-fractional diffusion processes. Fract. cal. Appl. anal. 1, 167-191 (1998) · Zbl 0946.60039
[2] Giona, M.; Roman, H. E.: Fractional diffusion equation for transport phenomena in random media. Physica A 185, 87-97 (1992)
[3] Liu, F.; Anh, V.; Turner, I.: Numerical solution of the space fractional Fokker -- Planck equation. J. comp. Appl. math. 166, 209-219 (2004) · Zbl 1036.82019
[4] Metzler, R.; Klafter, J.: The random walk’s guide to anomalous diffusion: a fractional dynamics approach. Phys. rep. 339, 1-77 (2000) · Zbl 0984.82032
[5] Seki, K.; Wojcik, M.; Tachiya, M.: Fractional reaction -- diffusion equation. J. chem. Phys. 119, 2165-2174 (2003)
[6] Henry, B. I.; Wearne, S. L.: Fractional reaction -- diffusion. Physica A 276, 448-455 (2000)
[7] Cao, X.; Burrage, K.; Abdullah, F.: A variable stepsize implementation for fractional differential equations. Report (2006)
[8] Yuste, S. B.; Acedo, L.; Lindenberg, K.: Reaction front in an A+B$\to C$ reaction -- subdiffusion process. Phys. rev. E 69, 036126 (2004)
[9] Yuste, S. B.; Lindenberg, K.: Subdiffusion-limited A+A reactions. Phys. rev. Lett. 87, No. 11, 118301 (2001)
[10] Liu, F.; Anh, V.; Turner, I.; Zhuang, P.: Numerical simulation for solute transport in fractal porous media. Anziam j. 45, No. E, 461-473 (2004) · Zbl 1123.76363
[11] Fix, G. J.; Roop, J. P.: Least squares finite element solution of a fractional order two-point boundary value problem. Comput. math. Appl. 48, 1017-1033 (2004) · Zbl 1069.65094
[12] Roop, J. P.: Computational aspects of FEM approximation of fractional advection dispersion equation on bounded domains in R2. J. comp. Appl. math. 193, No. 1, 243-268 (2006) · Zbl 1092.65122
[13] Meerschaert, M.; Tadjeran, C.: Finite difference approximations for fractional advection -- dispersion flow equations. J. comp. Appl. math. 172, 65-77 (2004) · Zbl 1126.76346
[14] Shen, S.; Liu, F.: Error analysis of an explicit finite difference approximation for the space fractional diffusion. Anziam j. 46, No. E, 871-887 (2005)
[15] Liu, Q.; Liu, F.; Turner, I.; Anh, V.: Approximation of the Lévy -- Feller advection -- dispersion process by random walk and finite difference method. J. comp. Phys. 222, 57-70 (2007) · Zbl 1112.65006
[16] Liu, F.; Shen, S.; Anh, V.; Turner, I.: Analysis of a discrete non-Markovian random walk approximation for the time fractional diffusion equation. Anziam j. 46, No. E, 488-504 (2005)
[17] Zhuang, P.; Liu, F.: Implicit difference approximation for the time fractional diffusion equation. J. appl. Math. comput. 22, No. 3, 87-99 (2006) · Zbl 1140.65094
[18] Liu, F.; Zhuang, P.; Anh, V.; Turner, I.; Burrage, K.: Stability and convergence of the difference methods for the space -- time fractional advection -- diffusion equation. Appl. math. Comp. 191, No. 1, 12-20 (2007) · Zbl 1193.76093
[19] S. Shen, F. Liu, V. Anh, I. Turner, The functional solution and numerical solution of the Riesz fractional advection -- dispersion equation, IMA J. Appl. Math. (2007), in press. · Zbl 1179.37073
[20] Lin, R.; Liu, F.: Fractional high order methods for the nonlinear fractional ordinary differential equation. Nonlinear anal. 66, No. 4, 856-869 (2007) · Zbl 1118.65079
[21] Q. Yu, F. Liu, V. Anh, I. Turner, Solving linear and nonlinear space -- time fractional reaction -- diffusion equations by Adomian decomposition method, Int. J. Numer. Meth. Eng. (2007), in press. · Zbl 1159.76367
[22] Yuste, S. B.; Acedo, L.: An explicit finite difference method and a new von Neumann-type stability analysis for fractional diffusion equations. SIAM J. Numer. anal. 42, No. 5, 1862-1874 (2005) · Zbl 1119.65379
[23] Langlands, T. A. M.; Henry, B. I.: The accuracy and stability of an implicit solution method for the fractional diffusion equation. J. comp. Phys. 205, 719-736 (2005) · Zbl 1072.65123
[24] Podlubny, I.: Fractional differential equations. (1999) · Zbl 0924.34008
[25] Lubich, Ch.: Discretized fractional calculus. SIAM J. Math. anal. 17, 704-719 (1986) · Zbl 0624.65015
[26] Chang-Ming Chen, F. Liu, I. Turner, V. Anh, Fourier method for the fractional diffusion equation describing sub-diffusion, J. Comp. Phys. (2007), in press, doi:10.1016/j.jcp.2007.05.012. · Zbl 1165.65053
[27] P. Zhuang, F. Liu, V. Anh, I. Turner, New solution and analytical techniques of the implicit numerical methods for the anomalous sub-diffusion equation, SIAM J. Numer. Anal. (2007), in press.